Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 411, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2011, 3:58 PM CST for Panola County, Shelby County, Texas; De Soto Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2011, 3:58 PM CST (21:58 UTC)
- Expired
- Nov 8, 2011, 4:45 PM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties De Soto Parish, LA, Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 4:45 PM CST | TORNADO | Joaquin, TX | JOAQUIN FD SPOTTED A TORNADO ON THE GROUND...HEADED NORTHEAST TOWARD LONGSTREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 10:49 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
632 WUUS54 KSHV 082158 SVRSHV LAC031-TXC365-419-082245- /O.NEW.KSHV.SV.W.0411.111108T2158Z-111108T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 358 PM CST TUE NOV 8 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SHELBY COUNTY IN EASTERN TEXAS... THIS INCLUDES THE CITY OF CENTER... SOUTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS... WEST CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA... * UNTIL 445 PM CST * AT 356 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TIMPSON...OR 11 MILES WEST OF CENTER...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TENAHA...JOAQUIN AND LOGANSPORT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3219 9414 3195 9389 3172 9430 3190 9448 TIME...MOT...LOC 2158Z 228DEG 31KT 3186 9434 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:54 PM CST, 4 minutes earlier.
Area forecast discussion, Nov 8, 3:54 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 354 PM CST TUE NOV 8 2011 .DISCUSSION... TORNADO WATCH 875 REMAINS IN EFFECT FOR MUCH OF THE AREA UNTIL 600 PM. THIS WATCH GENERALLY COVERS AN AREA WEST OF A LINE FROM COLUMBIA AR...TO MANY LA. SHOWERS AND THUNDERSTORMS ARE STILL FORMING AHEAD OF A COLD FRONT CURRENTLY LOCATED NEAR A PARIS...WACO TEXAS LINE. WE ARE STILL ISSUING SEVERE AND TORNADO WARNINGS ON ACTIVITY IN EAST TEXAS...AS THE ENVIRONMENT REMAINS RIPE FOR SEVERE ACTIVITY. CAPE 1000 -1500 J/KG...LI/S -2 TO -4...AND DEEP LOW TO MID LEVEL MOISTURE IS HELPING TO IGNITE THIS ACTIVITY AHEAD OF THE FRONT. ISOLATED TORNADO ACTIVITY WILL REMAIN POSSIBLE THROUGH THE EVENING HOURS...AS MODELS CONTINUE TO SHOW A DECENT AMOUNT OF DEEP LAYER SHEAR AHEAD OF THE BOUNDARY. THE FRONT IS EXPECTED TO BE NEAR A COLUMBIA AR...SHREVEPORT LA...LUFKIN TEXAS LINE AROUND MIDNIGHT...AND NOT MOVING EAST OF THE AREA UNTIL 600 AM TOMORROW MORNING. A VERY WET FORECAST CONTINUES TO LINGER ACROSS THE AREA AHEAD OF THIS FRONT. HOWEVER WE START DROPPING POPS OFF SIGNIFICANTLY AFTER FROPA. COLD AIR ADVECTION WILL TAKE PLACE TOMORROW...WITH TEMPS POSSIBLY APPROACHING FREEZING IN MC CURTAIN COUNTY AND THE ADJACENT ARKANSAS COUNTIES WEDNESDAY NIGHT. THE EXTENDED FORECAST IS VERY DRY THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND...WITH RAIN CHANCES RETURNING EARLY NEXT WEEK. TEMPS ARE NEAR GUIDANCE VALUES. ELEVEN && .AVIATION... MOST CIGS ACROSS AREA THIS AFTN HAVE LIFTED TO LOW VFR. HOWEVER...SCATTERED TSTMS OVER EAST TX HAVE INTENSIFIED. LINE SEGMENT OF STG TSTMS MOVG INTO TYR TERMINAL AREA...LIKELY REACHING GGG BY 21Z. OTHER CONVECTION MOVG ACROSS LFK AREA BY 21Z. SHV AND TXK TERMINALS LIKELY TO SEE TSTMS BY 22Z...MAY NOT REACH ELD AND MLU UNTIL AFTER 00Z WED. STG LOW LVL SHEAR...DIVERGENCE ALOFT...AND DEEP LOW LVL MOISTURE THIS AFTN...CONVECTION NOT LIKELY TO DIMINISH UNTIL WELL AFTER 00Z...ALTHOUGH MAY BE EAST OF AT LEAST TYR TERMINAL BY THEN. TSTMS WITH HEAVY RAIN AND STRONG DOWNDRAFT WINDS EXPECTED WITH ROTATING STORMS POSSIBLE. CONVECTION MOVE EAST OF CWA AFTER 06Z...WITH SKIES BECMG SKC AND NW WINDS 15 TO 20 KTS BEFORE 18Z WED. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 50 65 39 64 35 / 70 0 0 0 0 MLU 55 65 41 62 33 / 90 10 10 0 0 DEQ 43 61 33 62 34 / 60 0 0 0 0 TXK 46 61 36 61 35 / 60 0 0 0 0 ELD 49 63 37 61 34 / 80 10 0 0 0 TYR 46 62 40 62 37 / 50 0 0 0 0 GGG 46 63 39 63 36 / 60 0 0 0 0 LFK 45 66 40 66 34 / 70 0 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/07
Hazardous weather outlook, Nov 8, 6:02 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 602 AM CST TUE NOV 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 602 AM CST TUE NOV 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING. 15
In the hours before
Local storm report, Nov 8, 3:11 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 2 N TYLER 32.36N 95.30W
11/08/2011 E0.88 INCH SMITH TX AMATEUR RADIO
NICKEL SIZED HAIL REPORTED ON US 69 BETWEEN I20 AND TYLER
&&
25Local storm report, Nov 8, 3:14 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL UNION GROVE 32.58N 94.91W
11/08/2011 E0.75 INCH UPSHUR TX AMATEUR RADIO
&&
25Local storm report, Nov 8, 3:21 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL WHITE OAK 32.53N 94.86W
11/08/2011 E1.75 INCH GREGG TX BROADCAST MEDIA
&&
25Special weather statement, Nov 8, 3:21 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CST TUE NOV 8 2011
OKZ077-082215-
MCCURTAIN-
321 PM CST TUE NOV 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CST...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW AND IDABEL...
AT 318 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BROKEN BOW...
MOVING NORTHEAST AT 40 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
03Local storm report, Nov 8, 3:37 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 N JACKSONVILLE 31.98N 95.26W
11/08/2011 E0.88 INCH CHEROKEE TX TRAINED SPOTTER
HEAVY RAIN AND HAIL ON HWY 69
&&
25Local storm report, Nov 8, 3:40 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CST TUE NOV 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 6 NW TYLER 32.39N 95.38W
11/08/2011 E0.88 INCH SMITH TX BROADCAST MEDIA
REPORTED ON HWY 110 NORTH
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:13 PM CST | Tornado Warning | SHV | Cherokee, Nacogdoches | 32 min |
| Nov 8, 1:43 PM CST | Tornado Warning | SHV | Nacogdoches, Rusk | 47 min |
| Nov 8, 1:47 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Upshur, Wood | 58 min |
| Nov 8, 2:14 PM CST | Tornado Warning | SHV | Smith, Upshur, Wood | 31 min |
| Nov 8, 2:27 PM CST | Tornado Warning | SHV | Panola, Rusk, Shelby | 11 min |
| Nov 8, 2:36 PM CST | Tornado Warning | SHV | Smith | 11 min |
| Nov 8, 2:42 PM CST | Tornado Warning | SHV | Smith, Upshur | 21 min |
| Nov 8, 3:00 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 45 min |
| Nov 8, 3:02 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 43 min |
| Nov 8, 3:21 PM CST | Tornado Warning | SHV | Nacogdoches, Panola, Rusk | 24 min |
| Nov 8, 4:30 PM CST | Tornado Warning | SHV | Panola, Shelby | 30 min |
| Nov 8, 5:02 PM CST | Tornado Warning | SHV | Caddo, De Soto | 43 min |
| Nov 8, 5:35 PM CST | Tornado Warning | SHV | Bossier, Caddo, De Soto, Red River | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.